I am 52 w/ high blood pressure. I had started exercise, changes in diet and had an apisode of Atrial fibulation. Went to emergency room and they gave me a cardiac drug to get my rthym back to normal. I stayed 3 days in hospital and the Dr started me on Coumadin and Lopressor. Is it normal to be gien coumadin for atrial fibulation (just one episode of it?) Lopressor makes me tired but It seems to make my heart rate and blood pressure lower. Thanks for any advice. (I do go in for ina level check once a week. So far I am taking 11mg of Coumadin).
It could be that your doctor feels you may be at risk for another afib episode and wants to be safe. This depends on what what type of afib you had and other risk factors such as weight, BP, and what they are seeing on your EKG. In any case the best source for your question would be the doctor that placed you on coumadin.
Hi Lee, perhaps your Drs thinking is that until he is entirely sure of whats going on he wants you on Coumadin to keep your blood thinned to reduce your risk of a stroke. After he gets the levels where he wants them he will back your INRs down to monthly. Was there any talk of an ablation? If so thats another reason he would have started you on coumadin.
It's best to stay on coumadin for now,in case you have another episode of Atrial Fibrillation. When I first started with A Fib.,I did not go on coumadin since it only happened occasionallyThen the A Fib. lasted several days and I was started on coumadin by my M.D.,but it was too late ,I had a stroke
The same thing happened to me as piddleypop, except I didn't, thank God, have a stroke. I had a 4 1/2 day episode of a-fib and my Dr said, "You can either go on Coumadin or sit back and wait for a stroke." So, for the past 6 mo I've been on it. No real problems or side-effects, just having to keep the levels in line. The reason the Dr probably wanted to start you on it is you may have had undetected episodes of arrythmia. Have you worn a 30 day event monitor? That would show you and your Dr the activity of your heart continuously for the last month. Your Dr just wants to be cautious with your high blood pressure and all. We all hate to take these meds but sometimes we have to "follow our Dr.'s orders." I've had a-fib (PAF) for several yrs off and on but I don't have high blood pressure. Please take a look at my 3 short journals and you will see my journey in a nutshell. Good Luck and Welcome Aboard!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.